Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all, I'm just over 4 months post accutane (second round, first was 15 yrs ago) I'm noticing a breakout....nothing major but a few new small spots each day. Is it normal to have a breakout after treatment? If it gets worse I can call the derm nurses who have said we can look at another course (I really hope that's the case and I won't have to go back to gp for a referral etc) just interested in people's opinions/experiences. I'm trying not to stress about it I feel that could make things worse. It it's hard to not be aware and slightly worried about it coming back....has been so freeing to have clear skin for the last 10 months I don't want to go back!! Thank you in advance for any help x

Share this post


Link to post
Share on other sites

No one should have a 3rd cause of accutane!
Count your self lucky if you haven't had any permanent side effects so far.
I guess you are female - has your menstrual cycle remained regular?

Share this post


Link to post
Share on other sites
On 2/21/2017 at 10:08 AM, Clareb78 said:

Hi all, I'm just over 4 months post accutane (second round, first was 15 yrs ago) I'm noticing a breakout....nothing major but a few new small spots each day. Is it normal to have a breakout after treatment? If it gets worse I can call the derm nurses who have said we can look at another course (I really hope that's the case and I won't have to go back to gp for a referral etc) just interested in people's opinions/experiences. I'm trying not to stress about it I feel that could make things worse. It it's hard to not be aware and slightly worried about it coming back....has been so freeing to have clear skin for the last 10 months I don't want to go back!! Thank you in advance for any help x


Hi, I've just finished a 2nd round of treatment...1st round was about 8 years ago. I finished a 2nd round of treatment around 10 weeks ago and started breaking out around a month after treatment but I was on a low (maintenance) dose to reduce any possible side effects, so that is most likely the reason.  I have read a breakout can happen after treatment as skin re-adjusts but everyone is different. Sounds like you've had really positive results from treatment so Important to stay positive and not get stressed or worried about it!! 

Best wishes

Share this post


Link to post
Share on other sites

Thank you chippy1, i was wondering if it's just me getting back into balance. I've cleared up again now and it hit me the other day that this happened on my back a few months ago and now clear again so hopefully that's it now (fingers and toes crossed!) I really don't mind if I dont have perfect skin it's the thought of it escalating to acne again x and yes you're totally right about stressing it won't help at all! Enough stress already anyway ha ha! Hope you're experience remains positive x x x

Chippy1 do you kind me asking are you still on the maintenance dose? Are you in U.K.? I've read about some having like 20mg once a week for years and years to keep the oil at bay and keep skin clear....I'm thinking it was American celebs and the like! always wondered if that's ever considered in the U.K.? I will ask a derm nurse but don't see them at the moment x

Share this post


Link to post
Share on other sites
1 hour ago, Clareb78 said:

Thank you chippy1, i was wondering if it's just me getting back into balance. I've cleared up again now and it hit me the other day that this happened on my back a few months ago and now clear again so hopefully that's it now (fingers and toes crossed!) I really don't mind if I dont have perfect skin it's the thought of it escalating to acne again x and yes you're totally right about stressing it won't help at all! Enough stress already anyway ha ha! Hope you're experience remains positive x x x

Chippy1 do you kind me asking are you still on the maintenance dose? Are you in U.K.? I've read about some having like 20mg once a week for years and years to keep the oil at bay and keep skin clear....I'm thinking it was American celebs and the like! always wondered if that's ever considered in the U.K.? I will ask a derm nurse but don't see them at the moment x

Hi Clareb78,

Thanks for your reply.

Yes, I'm in the UK and was on a low dose for 15months (20mg a day) so my total amount over the course of the treatment was still lower than some over the standard 6month course. My derm was more than happy for me to then go on a low maintenance course of one or two 20mg tablets a week, if that's what I wanted. In fact when I spoke to the derm this week, she confirmed that she has other patients that have done, long term, low maintenance treatment, so I got the feeling that it was quite normal.

I only stopped my course 10 weeks ago, so I just want to see if my skin improves after this post accutane adjustment, before doing anything else. As you mentioned, I was almost acne free for most of my course but skin is senitive at the moment, so just wanted to see if it settles down with something milder before considering going back on a maintenance dose(one or two tablets a week).

From reading, there does seem to be an adjustment period after accutane, so if you can try to give yourself alittle more time to reassess before restarting treatment, it might be worth holding off alittle longer. 


I agree.....as little stress as possible!;)

Kind regards 







  Edited by chippy1

Share this post


Link to post
Share on other sites

Thank you chippy1 that's very useful info I will def give it lots more time to see if it's really needed but good to know maintenance is an option x x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×